Alert archive / West Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 42, NWS Charleston, WV

May 21, 2018Kanawha County, Roane County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2018, 4:12 PM EDT for Kanawha County, Roane County, West Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2018, 4:12 PM EDT (20:12 UTC)
Expired
May 21, 2018, 5:02 PM EDT
In force
50 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kanawha County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 60 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:12 PM EDTTSTM WND DMG3 Sw Walton, WVTREES DOWN ON AMBLER ROAD AND ON 119 NEAR AMBLER ROAD INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS51 KRLX 212012
SVRRLX
WVC039-087-212115-
/O.NEW.KRLX.SV.W.0042.180521T2012Z-180521T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
412 PM EDT MON MAY 21 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  North central Kanawha County in central West Virginia...
  Southern Roane County in central West Virginia...

* Until 515 PM EDT

* At 411 PM EDT, a severe thunderstorm was located 8 miles west of
  Amma, or 13 miles south of Spencer, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Left Hand, Looneyville, Walton and Tariff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3880 8122 3879 8123 3878 8121 3874 8117
      3868 8117 3867 8116 3864 8116 3863 8112
      3864 8110 3863 8109 3848 8154 3858 8158
      3881 8122
TIME...MOT...LOC 2011Z 228DEG 15KT 3861 8141 

HAIL...0.88IN
WIND...60MPH
 
$$

08
3 follow-up statements
940 
WWUS51 KRLX 212033
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
433 PM EDT MON MAY 21 2018

WVC039-212042-
/O.CAN.KRLX.SV.W.0042.000000T0000Z-180521T2115Z/
Kanawha WV-
433 PM EDT MON MAY 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KANAWHA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area.  Therefore, the warning has been 
cancelled.

LAT...LON 3879 8123 3878 8121 3874 8117 3868 8117
      3867 8116 3864 8116 3863 8112 3864 8110
      3863 8109 3855 8145 3855 8147 3856 8149
      3863 8150 3881 8122
TIME...MOT...LOC 2032Z 228DEG 15KT 3867 8132 

$$

WVC087-212115-
/O.CON.KRLX.SV.W.0042.000000T0000Z-180521T2115Z/
Roane WV-
433 PM EDT MON MAY 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN ROANE COUNTY...

At 432 PM EDT, a severe thunderstorm was located 7 miles northwest of
Amma, or 9 miles south of Spencer, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Left Hand, Looneyville, Walton and Tariff. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3879 8123 3878 8121 3874 8117 3868 8117
      3867 8116 3864 8116 3863 8112 3864 8110
      3863 8109 3855 8145 3855 8147 3856 8149
      3863 8150 3881 8122
TIME...MOT...LOC 2032Z 228DEG 15KT 3867 8132 

HAIL...0.88IN
WIND...60MPH
 
$$

08
909 
WWUS51 KRLX 212047
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
447 PM EDT MON MAY 21 2018

WVC087-212115-
/O.CON.KRLX.SV.W.0042.000000T0000Z-180521T2115Z/
Roane WV-
447 PM EDT MON MAY 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL ROANE COUNTY...

At 447 PM EDT, a severe thunderstorm was located 8 miles southeast of
Spencer, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Looneyville, Walton and Tariff. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3879 8123 3878 8121 3874 8117 3868 8117
      3867 8116 3864 8116 3864 8110 3863 8109
      3860 8140 3867 8144 3881 8122
TIME...MOT...LOC 2047Z 228DEG 15KT 3871 8126 

HAIL...0.88IN
WIND...60MPH
 
$$

08
087 
WWUS51 KRLX 212102
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
502 PM EDT MON MAY 21 2018

WVC087-212112-
/O.CAN.KRLX.SV.W.0042.000000T0000Z-180521T2115Z/
Roane WV-
502 PM EDT MON MAY 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROANE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3879 8123 3878 8121 3874 8117 3868 8117
      3867 8116 3864 8116 3864 8110 3863 8109
      3860 8140 3867 8144 3881 8122
TIME...MOT...LOC 2054Z 228DEG 15KT 3875 8120 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:44 PM EDT, 28 minutes earlier.

Area forecast discussion, May 21, 3:44 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
344 PM EDT Mon May 21 2018

.SYNOPSIS...
Weak warm front moves northward today. Cold front crosses
Tuesday night. High pressure to end the work week but more
unsettled weather arrives in time for the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 145 PM Monday...

Front which was stalled near I-64 is starting to drift back
north early this afternoon... a trend which should continue
through the remaining of the afternoon. Starting to get showers
popping up near and south of the front which will also
gradually expand in the instability of the warm sector this
afternoon and drift northward into this evening. Also currently have
a cluster of showers and storms approaching the far NW forecast
area which. Models had been struggling a bit with activity
north of the front, but HRRR seems to have latched on to this
and carries it across the NW corner of the CWA over the next
couple hours. Shear is not all that great today -- 0-6km bulk
shear maxes out around 25kts across the west and north, but with
plenty of instability some storms may become strong to severe
with gusty outflow and hail the main threat. With slower storm
motion and precipitable water around 1.5 inches, any repetitive
cells could lead to isolated water concerns.

In a rather juicy atmosphere think at least some isolated to
scattered showers and storms will linger through the night so
kept POPs going.

A cold front will approach from the west late Tuesday. Ahead of
this front we should see areas of showers and thunderstorms
across the forecast area. Did go with an area of likely POPs
crossing from west to east through the day associated with an
upper level shortwave trough running out ahead of the surface
cold front. With lots of clouds around all day, instability is
pretty sparse, but with the upper level support and some
surface convergence an isolated stronger storm or two is
possible.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 344 PM Tuesday...

The cold front will pass through Tuesday night into Wednesday
morning with a good chance showers and a few thunderstorms. A
drier airmass moves in behind this front by Wednesday afternoon
and persists through Thursday night. Dewpoints drop into the 50s
behind the front so a dry and rather comfortable period is
expected Wednesday night through Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 344 PM Tuesday...

High pressure moves east of the area on Friday, and return flow
begins to transport increasing amounts of moisture northward
from the Gulf of Mexico and western Atlantic into our area.
Dewpoints will increase into the 60s on Friday and there will be
a small chance for a shower and/or storm to develop over our
southern counties. This threat for showers/storms will then
expand northward Saturday through Monday. Generally kept with
the blended model guidance for the weekend forecast to wash out
any model differences regarding how fast the moisture returns
and the track of the responsible storm system which develops
over the Gulf. This results in chance PoPs throughout the
weekend with highs in the 80s Friday and Saturday, dropping to
the 70s to near 80 on Monday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 145 PM Monday...

A warm front will lift through today with showers and
thunderstorms. Very tough to time these out to any specific
terminal so went with general vicinity mention right now and
expect amendments will be needed as cells approach different
sites. Coverage low enough to let this fall off overnight, but
still expect some echos on radar overnight. Ahead of a cold
front, expect more showers and storms on Tuesday.

Any storms will be capable of brief restrictions.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and restrictions with convection
could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z TUESDAY...
Brief periods of IFR possible in showers and storms into Tuesday
night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MZ/ABE
NEAR TERM...MZ
SHORT TERM...ABE
LONG TERM...ABE
AVIATION...MZ
Hazardous weather outlook, May 21, 2:53 AM EDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
253 AM EDT Mon May 21 2018

VAZ003-004-WVZ013-015-018-020-024>034-039-040-515>526-220700-
Dickenson-Buchanan-Lincoln-Kanawha-Calhoun-Doddridge-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
253 AM EDT Mon May 21 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-016-017-019-
220700-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane-Wirt-Ritchie-
253 AM EDT Mon May 21 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a small chance for severe thunderstorms this afternoon and
evening. Damaging winds and large hail are the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, May 21, 2:15 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
215 PM EDT MON MAY 21 2018

OHZ067-075-076-211845-
Washington-Athens-Morgan-
215 PM EDT MON MAY 21 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WASHINGTON...
SOUTHWESTERN MORGAN AND CENTRAL ATHENS COUNTIES...

At 215 PM EDT, a strong thunderstorm was located near Buchtel, or
near Athens, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Athens, Nelsonville, Glouster, Chesterhill, Chauncey, Buchtel,
Jacksonville, Murray City, Trimble, Amesville, Stroud Run State Park,
Burr Oak State Park, Bartlett and The Plains.

LAT...LON 3934 8173 3929 8219 3947 8223 3947 8217
      3948 8217 3956 8216 3955 8204 3957 8204
      3960 8182
TIME...MOT...LOC 1815Z 255DEG 21KT 3941 8212

ABE
Special weather statement, May 21, 2:27 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Charleston WV
227 PM EDT MON MAY 21 2018

OHZ075-084-211845-
Athens-Vinton-
227 PM EDT MON MAY 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ATHENS AND
NORTHEASTERN VINTON COUNTIES...

At 226 PM EDT, radar indicated a couple strong thunderstorms were
located from near Lake Hope State Park to near Mcarthur. Movement
was east at 10 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Mcarthur, Lake Hope State Park, Zaleski and Creola.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3926 8217 3919 8256 3932 8262 3939 8237
      3939 8229 3941 8229 3943 8221
TIME...MOT...LOC 1826Z 249DEG 8KT 3931 8229 3925 8254

16
Special weather statement, May 21, 2:53 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
253 PM EDT MON MAY 21 2018

OHZ075-076-211930-
Washington-Athens-
253 PM EDT MON MAY 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL WASHINGTON
AND SOUTHERN ATHENS COUNTIES...

At 253 PM EDT, radar indicated a couple strong thunderstorms, one 7
miles south of Chesterhill and another near Albany. Movement was
east at 10 mph.

Wind gusts up to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Athens, Marietta, Albany, Amesville, Fleming, Stroud Run State Park
and Bartlett.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3943 8144 3927 8177 3920 8216 3920 8221
      3930 8226 3945 8185 3945 8183 3946 8182
      3948 8177
TIME...MOT...LOC 1853Z 268DEG 9KT 3938 8184 3928 8220

16
Special weather statement, May 21, 3:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
341 PM EDT MON MAY 21 2018

WVZ008-016-212030-
Jackson-Roane-
341 PM EDT MON MAY 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROANE AND CENTRAL
JACKSON COUNTIES...

At 340 PM EDT, a strong thunderstorm was located near Ripley, moving
northeast at 15 mph.

Locations impacted include...
Ripley, Statts Mills, Leroy, Fairplain, Gay and Given.

This includes Interstate 77 in West Virginia between mile markers 129
and 139.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3880 8138 3868 8178 3871 8181 3872 8181
      3873 8179 3876 8182 3878 8182 3895 8157
TIME...MOT...LOC 1940Z 245DEG 12KT 3874 8172

08
Special weather statement, May 21, 4:02 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
402 PM EDT MON MAY 21 2018

WVZ015-016-212100-
Roane-Kanawha-
402 PM EDT MON MAY 21 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA AND
SOUTHERN ROANE COUNTIES...

At 402 PM EDT, a strong thunderstorm was located 8 miles northwest of
Clendenin, or 17 miles south of Spencer, moving northeast at 20 mph.

Locations impacted include...
Wallback, Amma, Left Hand, Looneyville, Tariff, Walton and
Gandeeville.

This includes Interstate 79 between mile markers 14 and 36.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3880 8122 3878 8122 3874 8117 3868 8117
      3867 8116 3864 8116 3863 8112 3864 8110
      3862 8108 3861 8108 3856 8113 3848 8144
      3860 8154 3861 8152 3864 8153 3879 8123
TIME...MOT...LOC 2002Z 244DEG 16KT 3857 8145

08
Local storm report, May 21, 4:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT MON MAY 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 W DUNHAM              39.33N  81.65W
05/21/2018                   WASHINGTON         OH   EMERGENCY MNGR

            A TREE DOWN ACROSS ONE LANE OF VETO ROAD.

&&

EVENT NUMBER RLX1800015

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:08 PM EDTSevere Thunderstorm WarningRLXWood52 min
May 21, 3:41 PM EDTSpecial Weather StatementRLXJackson49 min
May 21, 4:02 PM EDTSpecial Weather StatementRLXRoane58 min
May 21, 4:17 PM EDTSpecial Weather StatementRLXPleasants58 min
May 21, 5:14 PM EDTSevere Thunderstorm WarningRLXMason31 min
May 21, 5:24 PM EDTSpecial Weather StatementRLXGilmer51 min
May 21, 6:10 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Lewis50 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.